Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 219, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 1998, 7:54 PM CDT for Clay County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 1998, 7:54 PM CDT (00:54 UTC)
- Expired
- May 25, 1998, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:10 PM CDT | Thunderstorm Wind 50 | Free Hill, TN | Local law enforcement reported a few trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1955 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:25 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 6:25 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 625 PM CDT MON MAY 25 1998 SCTD SVR TSRA ACRS THE FA EARLY THIS EVENING. TSRA FIRING ALNG FNTL BOUNDARY ACRS WRN KY INTO WRN TN AND EXPECT MAINLY NRN THRU CNTRL SECTIONS OF THE FA TO BEAR THE BRUNT OF ANY SVR TSRA. LIS ARND -12 AS OF 23Z AND 0 CAP...SO BELIEVE TSRA SHOULD CONT TO DEVELOP THIS EVENING INTO THE FA. ONLY CHANGES MAY BE TO UP POPS ACRS MY NRN PLATEAU COUNTIES TO ALSO 70 P\CT CHCS TO GO MORE IN LINE W/70 POPS TO THE WEST IN BNA AREA. TEMPS LOOK GOOD ATTM. TROUTMAN
In the hours before
Special weather statement, May 25, 4:46 PM CDT, 3 hours 8 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT MON MAY 25 1998 ...SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM CDT... A WARM...MOIST AND UNSTABLE AIRMASS COUPLED WITH A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS NORTHERN TENNESSEE HAVE LED TO THE DEVELOPMENT OF WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. YOU CAN EXPECT CONTINUED DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS EVENING...ESPECIALLY ACROSS THE NORTHERN HALF OF THE MID STATE. DAMAGING WIND GUSTS IN EXCESS OF 60 MILES AN HOUR... LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR THE LATEST CONCERNING THIS DEVELOPING WEATHER SITUATION. CBD
Special weather statement, May 25, 4:46 PM CDT, 3 hours 8 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT MON MAY 25 1998 ...SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM CDT... A WARM...MOIST AND UNSTABLE AIRMASS COUPLED WITH A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS NORTHERN TENNESSEE HAVE LED TO THE DEVELOPMENT OF WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. YOU CAN EXPECT CONTINUED DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS EVENING...ESPECIALLY ACROSS THE NORTHERN HALF OF THE MID STATE. DAMAGING WIND GUSTS IN EXCESS OF 60 MILES AN HOUR... LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION FOR THE LATEST CONCERNING THIS DEVELOPING WEATHER SITUATION. CBD
Local storm report, May 25, 7:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON MAY 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 5 N CAMDEN TN 1.50 INCH HAIL
05/25/98 BENTON SKYWARN SPOTTER REPORTED
WALNUT/PING PONG SIZED
HAIL.
0715 PM EVA TN 1 INCH HAIL
05/25/98 BENTON EMERGENCY MANAGEMENT
REPORTED QUARTER SIZED HAIL.
TTLocal storm report, May 25, 7:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON MAY 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 5 N CAMDEN TN 1.50 INCH HAIL
05/25/98 BENTON SKYWARN SPOTTER REPORTED
WALNUT/PING PONG SIZED
HAIL.
0715 PM EVA TN 1 INCH HAIL
05/25/98 BENTON EMERGENCY MANAGEMENT
REPORTED QUARTER SIZED HAIL.
TTLocal storm report, May 25, 7:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT MON MAY 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM GORMAN TN 0.75 INCH HAIL
05/25/98 HUMPHREYS SKYWARN SPOTTER REPORTED
DIME SIZED HAIL.
TTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| May 25, 7:43 PM CDT | Tornado Warning | OHX | Sumner | 47 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| May 25, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 33 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| May 26, 8:20 AM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
| May 26, 10:03 AM CDT | Flash Flood Warning | OHX | Houston | 92 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| May 26, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| May 26, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| May 26, 3:30 PM CDT | Tornado Warning | OHX | Lincoln | 35 min |
| May 26, 3:44 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.